# SDR 05FDEA00267

- Difficulty date: February 9, 2005
- Submitted: February 10, 2005
- Operation: Air carrier
- Aircraft: N482FE
- Make and model: Boeing 727-200
- Aircraft serial: 21464
- Aircraft time: 40,668 hours, 25,609 cycles
- System (JASC): 3460 · Flight Management Computing Hardware System
- Part: Controller
- Part number: 6223342001
- Part serial: 1382
- Condition: Smoke
- Location: Flt Director
- Part time: 2,040 hours, 1,621 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF WHEN GEAR HANDLE WAS RAISED, SMOKE WAS OBSERVED COMING FROM UNDER INSTRUMENT PANEL AT CENTER.  SMOKE WAS A PURPLISH COLOR WITH AN ACRID SMELL INDICATING ELECTRICAL ORIGIN.  ALSO NOTED FLT DIR- 2, AC C/B POPPED.  SMOKE STOPPED AFTER APPROX 1 MIN.  BUT SMELL STILL NOTICEABLE IN COCKPIT DURING APPROACH / LANDING AND AFTER BLOCK IN.  PER CREW DEBRIEF, SMOKE WAS COMING FROM FLIGHT DIRECTOR MODE CONTROLLER.  REPLACED FLIGHT DIRECTOR MODE CONTROLLER.  VERIFIED STRONG BURN SMELL FROM CONTROLLER WHEN REMOVED.
